• Bernoulli
  • Volume 17, Number 1 (2011), 155-169.

Transportation inequalities: From Poisson to Gibbs measures

Yutao Ma, Shi Shen, Xinyu Wang, and Liming Wu

Full-text: Open access


We establish an optimal transportation inequality for the Poisson measure on the configuration space. Furthermore, under the Dobrushin uniqueness condition, we obtain a sharp transportation inequality for the Gibbs measure on $ℕ^Λ$ or the continuum Gibbs measure on the configuration space.

Article information

Bernoulli, Volume 17, Number 1 (2011), 155-169.

First available in Project Euclid: 8 February 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Gibbs measures Poisson point processes transportation inequalities


Ma, Yutao; Shen, Shi; Wang, Xinyu; Wu, Liming. Transportation inequalities: From Poisson to Gibbs measures. Bernoulli 17 (2011), no. 1, 155--169. doi:10.3150/00-BEJ268.

Export citation


  • [1] Bobkov, S.G. and Götze, F. (1999). Exponential integrability and transportation cost related to logarithmic Sobolev inequalities. J. Funct. Anal. 163 1–28.
  • [2] Bolley, F. and Villani, C. (2005). Weighted Csiszár–Kullback–Pinsker inequalities and applications to transportation inequalities. Ann. Fac. Sci. Toulouse 14 331–352.
  • [3] Chafai, D. and Malrieu, F. (2010). On fine properties of mixtures with respect to concentration and Sobolev type inequalities. Ann. Inst. H. Poincaré. Preprint. To appear.
  • [4] Djellout, H., Gullin, A. and Wu, L.M. (2004). Transportation cost-information inequalities for random dynamical systems and diffusions. Ann. Probab. 32 2702–2732.
  • [5] Dobrushin, R.L. (1968). The description of a random field by means of conditional probabilities and condition of its regularity. Theory Probab. Appl. 13 197–224.
  • [6] Dobrushin, R.L. (1970). Prescribing a system of random variables by conditional distributions. Theory Probab. Appl. 15 458–486.
  • [7] Gozlan, N. and Léonard, C. (2007). A large deviation approach to some transportation cost inequalities. Probab. Theory Related Fields 139 235–283.
  • [8] Kellerer, H.G. (1984). Duality theorems for marginal problems. Z. Wahrsch. Verw. Gebiete 67 399–432.
  • [9] Léonard, C. (2007). Transport inequalities: A large deviation point of view. In Course in Chinese Summer School for Ph.D. Students, Wuhan.
  • [10] Liu, W. Optimal transportation-entropy inequalities for several usual distributions on ℝ. Preprint. Submitted.
  • [11] Marton, K. (1996). Bounding -distance by informational divergence: A way to prove measure concentration. Ann. Probab. 24 857–866.
  • [12] Marton, K. (2004). Measure concentration for Euclidean distance in the case of dependent random variables. Ann. Probab. 32 2526–2544.
  • [13] Ruelle, D. (1969). Statistical Mechanics: Rigorous Results. New York: Benjamin.
  • [14] C. Villani. (2003). Topics in Optimal Transportation. Providence, RI: Amer. Math. Soc.
  • [15] Wu, L.M. (2000). A new modified logarithmic Sobolev inequality for Poisson processes and several applications. Probab. Theory Related Fields 118 427–438.
  • [16] Wu, L.M. (2004). Estimate of the spectral gap for continuous gas. Ann. Inst. H. Poincaré Probab. Statist. 40 387–409.
  • [17] Wu, L.M. (2006). Poincaré and transportation inequalities for Gibbs measures under the Dobrushin uniqueness condition. Ann. Probab. 34 1960–1989.